Alert archive / Nevada / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 26, 2008, 8:26 AM PDT for Clark County, Nevada; Mohave County, Arizona; San Bernardino County, California. It took effect at Apr 26, 2008, 12:00 PM PDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 26, 2008, 8:26 AM PDT (15:26 UTC)
- In effect from
- Apr 26, 2008, 12:00 PM PDT
- Expired
- Apr 26, 2008, 8:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:00 PM PDT | DUST STORM | Montclair, CA | SBD SUN AND IE DAILY BULLETIN REPORTED A DUST DEVIL PICKED UP A TENT DURING A CHURCH GATHERING AND INJURED 14 PEOPLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 3.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2911 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 261526 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 826 AM PDT SAT APR 26 2008 AZZ101-102-CAZ229-NVZ466-270300- /O.NEW.KVEF.FW.W.0014.080426T1900Z-080427T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 826 AM PDT SAT APR 26 2008 /826 AM MST SAT APR 26 2008/ ...RED FLAG WARNING IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 8 PM PDT /8 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN NORTHWEST ARIZONA AND THE COLORADO RIVER VALLEY... STRONG SURFACE HIGH PRESSURE WILL DEVELOP OVER THE GREAT BASIN TODAY RESULTING IN GUSTY NORTH WINDS OVER NORTHWEST ARIZONA AND THE COLORADO RIVER VALLEY. SUSTAINED WINDS AROUND 20 MPH CAN BE EXPECTED BY NOON WITH GUSTS BETWEEN 35 AND 40 MPH. MEANWHILE...RELATIVE HUMIDITY VALUES BELOW 10 PERCENT WILL BE QUITE COMMON. CONDITIONS ARE EXPECTED TO IMPROVE QUICKLY THIS EVENING AS WINDS DIMINISH BY 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 270257 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 757 PM PDT SAT APR 26 2008 AZZ101-102-CAZ229-NVZ466-270400- /O.EXP.KVEF.FW.W.0014.000000T0000Z-080427T0300Z/ LAKE MEAD NRA/COLORADO RIVER-AZ SIDE- NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY- LAKE MEAD NRA/COLORADO RIVER-NV SIDE- 757 PM PDT SAT APR 26 2008 /757 PM MST SAT APR 26 2008/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR NORTHWEST ARIZONA AND THE COLORADO RIVER VALLEY. GUSTY NORTH WINDS HAVE SUBSIDED ACROSS THE REGION THIS EVENING. NORTH WINDS 10 TO 20 MPH WITH OCCASIONAL GUSTS NEAR 25 MPH ARE STILL POSSIBLE THROUGH 1000 PM...BUT CRITICAL FIRE WEATHER CRITERIA IS NO LONGER EXPECTED. WINDS WILL CONTINUE TO DECREASE OVERNIGHT. THUS THE RED FLAG WARNING WILL EXPIRE AS OF 800 PM PDT / MST. $$ ASG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:04 AM PDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 3:04 AM PDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 304 AM PDT SAT APR 26 2008 .SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH THE WEEKEND...PROVIDING DRY WEATHER WITH TEMPERATURES RISING ABOVE NORMAL. GUSTY NORTH WINDS WILL DEVELOP TODAY THROUGH SUNDAY MORNING...MAINLY OVER THE COLORADO RIVER VALLEY AND NORTHWEST ARIZONA. COOLER TEMPERATURES AND INCREASING WINDS WILL RETURN TO THE ENTIRE REGION THE MIDDLE OF NEXT WEEK AS ANOTHER BROAD AREA OF LOW PRESSURE MOVES INTO THE WEST. && .SHORT TERM...SATELLITE SHOWS CIRRUS OVER NORTHERN NEVADA TRACING OUT NORTHWEST FLOW ALOFT BETWEEN DEVELOPING RIDGE ALONG 130W AND SHORTWAVE TROUGH DIGGING INTO THE NORTHERN ROCKIES. SURFACE OBS SHOW A TIGHT NORTH SOUTH PRESSURE GRADIENT IN PLACE OVER OUR CWFA...WHICH IS NOT INITIALIZED VERY WELL IN THE MODELS. THIS TIGHT GRADIENT SHOULD PRODUCE PRETTY GOOD WINDS IN THE FAVORED TERRAIN AREAS DESPITE THE MINIMAL UPPER SUPPORT...SO HOISTED LAKE WIND ADVISORIES FROM LAKE MEAD SOUTH DOWN THE COLORADO RIVER FOR THIS AFTERNOON. EXPECT THE WINDS TO SUBSIDE AROUND SUNSET...DESPITE THE NAM12 DEPICTION OF INCREASING WINDS LATE IN THE EVENING. THIS IS A FREQUENTLY OCCURRING PHENOMENON IN THE MODEL...AND IT IS ALMOST ALWAYS WRONG. THE GRADIENT SHOULD COLLAPSE TOMORROW AS THE UPPER LEVEL RIDGE MOVES OVERHEAD...SO EXPECT SIGNIFICANTLY LESS WIND. TEMPERATURES WILL BE ON THE RISE AS THE RIDGE BUILDS IN...WITH MONDAY HAVING THE BEST CHANCE OF BEING THE WARMEST DAY IN THE PERIOD AS LOW LEVEL SOUTHWEST FLOW DEVELOPS. .LONG TERM...MAIN ITEMS OF CONCERN FOR THE LONG TERM ARE WINDS WEDNESDAY AND TEMPERATURES FROM WEDNESDAY THROUGH THE REST OF THE WEEK. TUESDAY WILL BE THE WARMEST DAY OF THE WEEK DUE TO SOUTHWEST FLOW AHEAD OF THE NEXT STRONG TROUGH TO MOVE THE WESTERN STATES. MODELS IN BROAD AGREEMENT ON THIS SYSTEM BUT THERE ARE DIFFERENCES IN SPEED AND DEPTH OF THE TROUGH. WENT A MIDDLE ROAD BETWEEN ALL MODELS WHICH WOULD BE CLOSEST TO THE GFS IN TIMING AND SPEED. WEDNESDAY WILL SEE STRONG WEST FLOW AHEAD OF THE TROUGH AND THERE MAY BE A BRIEF PERIOD OF STRONG WINDS OVER THE SIERRA CREST THEN AS THE TROUGH DROPS DOWN OVER THE GREAT BASIN THEN. THERE IS THE POTENTIAL FOR DOWN SLOPE WINDS IN THE LEE OF THE SIERRA WEDNESDAY AS WELL BUT CONFIDENCE IS NOT HIGH YET TO FORECAST THIS FAR OUT. DID PUT IN STRONGER WINDS WEDNESDAY FOR SAN BERNARDINO AND MOHAVE COUNTIES WEDNESDAY AHEAD OF THE SURFACE FRONT. THIS FRONT IS DEPICTED BY THE GFS TO BRING IN MUCH COOLER AIR WEDNESDAY. TEMPERATURE GUIDANCE IS FAR COOLER THAN OUR FORECAST AND A LOOK AT THE LAST TWO ENSEMBLE RUNS SHOWS QUITE A SPREAD IN VALUES. I DID LOWER THE TEMPERATURES FOR WEDNESDAY AND THURSDAY BUT STILL A BIT UNCERTAIN AS TO WHETHER IT SHOULD BE LOWER. RIDGING BUILDS IN FRIDAY BEHIND THE DEPARTING SYSTEM AND TEMPERATURES WILL REBOUND. KEPT IN THE SINGLE DIGIT POPS IN THE NORTH WITH THE TROUGH/FRONT AS THE TRACK WILL KEEP THE BULK OF THE MOISTURE WELL TO OUR NORTH. && .AVIATION...FOR MCCARRAN...HIGH PRESSURE TO THE NORTH WILL SET UP NORTHEAST WINDS FOR TODAY. THROUGH APPROXIMATELY 17Z WIND SPEEDS WILL BE BETWEEN 7 AND 11 KNOTS. AFTER 17Z THE WIND SPEEDS WILL PICK UP TO 12 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. WINDS WILL DECREASE TO 10 KNOTS OR LESS AROUND 04Z THIS EVENING AND STILL BE FROM THE NORTHEAST. CLOUD COVER TODAY WILL BE MOSTLY HIGH LEVEL CIRRUS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MOSTLY CLEAR SKIES OVER THE AREA WITH OCCASIONAL PATCHES OF CIRRUS MOVING THROUGH. SOUTHERN NEVADA AND THE COLORADO RIVER VALLEY WILL SEE GUSTY NORTH TO NORTHEAST WINDS TODAY WITH THE STRONGEST WINDS BEING IN THE RIVER VALLEY WHERE GUSTS TO 30 KNOTS ARE POSSIBLE FROM 18Z THROUGH 02Z. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...LAKE WIND ADVISORY ZONE 21 11 AM THROUGH 8 PM PDT TODAY. AZ...LAKE WIND ADVISORY ZONES 2 AND 36 11 AM THROUGH 8 PM MST TODAY. CA...LAKE WIND ADVISORY ZONE 527 11 AM THROUGH 8 PM PDT TODAY. && MORGAN/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 26, 2:46 AM PDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 246 AM PDT SAT APR 26 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-270700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 246 AM PDT SAT APR 26 2008 /246 AM MST SAT APR 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTH WINDS CAN BE EXPECTED THIS AFTERNOON OVER LAKE MEAD AND DOWN THE COLORADO RIVER...WHERE A LAKE WIND ADVISORY IS IN EFFECT. FOR MORE DETAILS...PLEASE REFER TO PRODUCT RNONPWVEF. ELSEWHERE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STORM SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS TO THE MOJAVE DESERT IN THE MIDDLE OF THE WEEK. OTHERWISE...HAZARDOUS WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:39 AM PDT | Lake Wind Advisory | VEF | 17 hr |
Nearby
Red Flag Warnings in Nevada, 2008Red Flag Warnings in Arizona, 2008Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.